MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP726D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During the procedure, it was reported that the problem of pulling off suture needle happened in surgery.Changed another two to continue the surgery, the same problem happened.Changed another one to complete the surgery.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned to ethicon for evaluation.One winding former with seven needle suture combinations, one detached needle and a suture was received for analysis.The product code vcp726d is control release and contains eight strands per packet.Upon visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined with magnification, and no suture remnant was found.The dispensed suture was inspected, and the insertion end was observed to be as expected.In addition, the needle-suture combinations were visually inspected, and no anomalies or issues related to pull-off could be observed during the evaluation.The functional test was performed using instron equipment and the pull force met with the requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A CT-2 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19923413
Report Number2210968-2024-08110
Device Sequence Number7244326
Product Code GAM
UDI-Device Identifier10705031055117
UDI-Public10705031055117
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP726D
Device Lot NumberTL2ACX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown